Alert archive / Louisiana / River Flood Warnings in 2014
River Flood Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Mar 28, 2014, 9:32 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2014, 9:32 PM CDT (02:32 UTC)
- Expired
- Mar 30, 2014, 7:00 AM CDT
- In force
- 33 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River near Camp Covington (CGSL1). The gauge peaked at 45.29 ft at Mar 28, 2014, 10:00 PM CDT.
- Action stage
- 40 ft
- Minor stage
- 45 ft
- Moderate stage
- 50 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375105, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 28, 4:16 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Mar 28, 4:16 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT FRI MAR 28 2014
.DISCUSSION...
BIGGEST CONCERN WILL BE IN THE FIRST 18 HOURS OF THE FORECAST.
FLASH FLOOD WATCH HAS BEEN ISSUED FOR ROUGHLY THE NORTHEASTERN
HALF OF THE AREA. IN THESE AREAS...HEAVY RAINFALL OVERNIGHT LAST
NIGHT AND TODAY HAS SATURATED THE SOIL AND ANY ADDITIONAL RAINFALL
WILL QUICKLY BE CONVERTED TO RUNOFF CAUSING FLASH FLOODING
CONCERNS UNTIL A COLD FRONT CLEARS THE AREA LATE TONIGHT/SATURDAY
MORNING.
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
IMPACT THE AREA TONIGHT AS AN UPPER TROUGH AND COLD FRONT MOVE
THROUGH THE REGION. BIGGEST THREAT WILL BE LOCALLY HEAVY RAINFALL
AS THERE WILL BE POTENTIAL FOR SOME VERY EFFICIENT RAIN PRODUCERS
WITH PW VALUES SITTING NEAR 200 PERCENT OF NORMAL FOR THIS TIME OF
YEAR. HIGH RAINFALL RATES IN THE 2 TO 3 INCH PER HOUR RANGE WERE
OBSERVED EARLIER TODAY IN SOME CONVECTION. AREA AVERAGE RAINFALL
IS GENERALLY EXPECTED TO BE LESS THAN AN INCH TONIGHT...BUT THERE
IS POTENTIAL FOR LOCAL AMOUNTS IN EXCESS OF 2 TO 3 INCHES. 12Z
SREF GUIDANCE INDICATED A 40 TO 50 PERCENT CHANCE OF GREATER THAN
1 INCH OF RAIN OVER A LARGE PORTION OF THE FORECAST AREA...THOUGH
THE 15Z GUIDANCE IS A BIT LOWER.
ANOTHER THING TO CONSIDER WITH CONVECTION THIS EVENING AND TONIGHT
IS THE POSSIBILITY OF SEVERE WEATHER. SPC CONTINUES TO INDICATE A
SLIGHT RISK OF SEVERE WEATHER ACROSS BASICALLY THE ENTIRE FORECAST
AREA. EXPECT AT LEAST A BROKEN LINE OF CONVECTION TO ACCOMPANY
THE COLD FRONT AS IT MOVES THROUGH THE AREA. THE AIR MASS IS
GENERALLY UNSTABLE WITH SURFACE DEWPOINTS IN THE MID 60S TO NEAR
70 DEGREES. LI VALUES OF -6 TO -8 ARE FORECAST TO SPREAD ACROSS
THE REGION WITH CAPE VALUES IN EXCESS OF 1500 J/KG. MID LEVEL
LAPSE RATES ARE FORECAST TO STEEPEN A BIT THIS EVENING LEADING TO
GREATER INSTABILITY IN THE HAIL GROWTH ZONE. AREA OF GREATEST
THREAT WILL BE ACROSS WESTERN AREAS WHERE CONVECTION HAS NOT BEEN
PERSISTENT THROUGH THE AFTERNOON. EASTERN AREAS ARE CURRENTLY
WORKED OVER AND LIKELY NOT ABLE TO SUPPORT SEVERE CONVECTION AT
THIS TIME. MAIN THREATS FROM ANY SEVERE WEATHER WILL BE DAMAGING
WIND AND LARGE HAIL.
SHOWER AND THUNDERSTORM ACTIVITY SHOULD FINALLY BEGIN TAPERING OFF
AFTER MIDNIGHT AS THE COLD FRONT MOVES EASTWARD. EXPECT ONLY
SCATTERED LINGERING SHOWERS BY DAYBREAK...MAINLY ACROSS THE
SOUTHEASTERN PORTION OF THE AREA. CURRENT FORECAST HAS ALL PRECIP
OUT OF THE AREA BY LATE MORNING. AIR MASS BEHIND THE COLD FRONT
WILL KNOCK TEMPS DOWN A BIT...BUT NOT NEARLY AS MUCH AS PREVIOUS
FRONTS. EXPECT MORNING LOWS TO DROP INTO THE 40S AND LOWER 50S
SUNDAY AND MONDAY MORNINGS BEFORE RECOVERY BEGINS. AFTERNOON
TEMPS WILL BE MORE SEASONAL...GENERALLY REACHING THE MID 70S BOTH
DAYS.
.LONG TERM...
NO SIGNIFICANT CHANGES MADE TO THE FORECAST BEYOND THE FIRST 36
HOURS AND THE PREVIOUS LONG TERM DISCUSSION IS APPENDED HERE.
THE NEXT SYSTEM WILL REMAIN TO THE NORTH AND INCREASE CLOUDS
ACROSS THE AREA TUESDAY. AN UPPER LEVEL TROUGH IS EXPECTED TO
DEEPEN OVER THE ROCKIES AND CREATE SOUTHWEST FLOW OVER SOUTH
CENTRAL CONUS AND BRING A RAIN CHANCES ACROSS NORTHWEST ZONES
WEDNESDAY. RAIN CHANCES WILL INCREASE TOWARD THE END OF NEXT WEEK
AS THIS SYSTEM PUSH ACROSS THE MISSISSIPPI VALLEY BY FRIDAY.
&&
.AVIATION...
GENERALLY MVFR TO IFR CONDITIONS WILL PREVAIL AT THE TAF SITES
THROUGH TONIGHT AS A FRONTAL SYSTEM CONTINUES TO IMPACT THE AREA.
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT THE
AREA TONIGHT AND ARE CURRENTLY INDICATED WITH VICINITY GROUPS IN
TAFS...THOUGH THESE CAN LIKELY BE NARROWED INTO PREVAILING FOR THE
MOST LIKELY TIMING WITH THE 00Z ISSUANCE. FRONTAL PASSAGE WILL
OCCUR LATE TONIGHT...WITH CONDITIONS NOT IMPROVING TO VFR UNTIL
AFTER 15Z MOST LOCATIONS.
&&
.MARINE...
ONSHORE FLOW WILL CONTINUE TO WEAKEN AS THE PRESSURE GRADIENT
RELAXES AHEAD OF A SLOW MOVING COLD FRONT. AHEAD OF THE
FRONT...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO
IMPACT THE WATERS LEADING TO LOCALLY HIGHER WINDS AND SEAS. THE
COLD FRONT WILL FINALLY PUSH THROUGH THE COASTAL WATERS LATE
SATURDAY MORNING... WITH MODERATE TO STRONG OFFSHORE WINDS
DEVELOPING IN ITS WAKE. HEADLINES WILL LIKELY BE NEEDED ONCE
AGAIN. WINDS WILL RELAX AGAIN ON SUNDAY AS HIGH PRESSURE PUSHES
INTO THE DEEP SOUTH AND RETURN FLOW SHOULD BEGIN BY MONDAY AS THE
SURFACE HIGH SHIFTS EASTWARD.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
SMALL CRAFT ADV
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 59 71 43 73 / 80 10 0 0
BTR 62 74 46 76 / 70 10 0 0
ASD 63 74 45 72 / 80 20 0 0
MSY 64 74 53 71 / 70 20 0 0
GPT 64 75 49 71 / 80 20 0 0
PQL 63 75 45 70 / 80 30 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
EAST FELICIANA...LIVINGSTON...LOWER JEFFERSON...LOWER
PLAQUEMINES...LOWER ST. BERNARD...NORTHERN
TANGIPAHOA...ORLEANS...SOUTHERN TANGIPAHOA...ST.
HELENA...ST. TAMMANY...UPPER JEFFERSON...UPPER
PLAQUEMINES...UPPER ST. BERNARD...WASHINGTON...AND WEST
FELICIANA.
MS...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&
95/DMHazardous weather outlook, Mar 28, 7:41 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 741 PM CDT FRI MAR 28 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-291245- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 741 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT TORNADO WATCH NUMBER 41 IS IN EFFECT FOR PORTIONS OF THE FORECAST AREA TONIGHT THROUGH 3AM SATURDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER NEARLY THE ENTIRE OUTLOOK AREA TONIGHT. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FOR AREAS ALONG AND WEST OF INTERSTATE 55 WHERE THE TORNADO WATCH IS IN EFFECT. THE MAIN THREATS FROM SEVERE STORMS WILL BE LARGE HAIL AND STRONG TO DAMAGING STRAIGHT LINE WINDS AND TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT GENERALLY FOR THE NORTHEASTERN HALF OF THE AREA. PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT FOR THE EXACT PARISHES AND COUNTIES INCLUDED. LOCALLY HEAVY RAINFALL COULD LEAD TO AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL ACCUMULATION OVERNIGHT TONIGHT. THESE RAINFALL TOTALS WOULD CAUSE SIGNIFICANT FLASH FLOODING CONCERNS IN AREAS WHERE SOILS ARE SATURATED FROM HEAVY RAINFALL LAST NIGHT AND TODAY. SEVERAL AREA RIVERS ARE NEARING OR ABOVE FLOOD STAGE DUE TO HEAVY RAINFALL LAST NIGHT AND TODAY. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE OR ARE FORECAST TO REACH FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. SMALL CRAFT ADVISORIES WILL AGAIN BE NEEDED OVER THE COASTAL WATERS ON SATURDAY AFTER THE PASSAGE OF A COLD FRONT LATE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF SEVERE OR FLASH FLOODING THIS EVENING AND TONIGHT TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:34 PM CDT | River Flood Warning | LIX | Saint Tammany | 55 hr |
| Mar 28, 10:24 PM CDT | Flash Flood Warning | LIX | West Feliciana | 2 hr |
| Mar 28, 10:27 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 48 min |
| Mar 28, 11:02 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, West Feliciana | 28 min |
| Mar 28, 11:40 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 50 min |
| Mar 29, 12:06 AM CDT | Special Marine Warning | LIX | 54 min | |
| Mar 29, 12:11 AM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 29, 12:48 AM CDT | Special Marine Warning | LIX | 57 min | |
| Mar 29, 12:52 AM CDT | Special Marine Warning | LIX | 53 min | |
| Mar 29, 1:11 AM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 29, 1:46 AM CDT | Special Marine Warning | LIX | 59 min | |
| Mar 29, 2:10 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 50 min |
| Mar 29, 2:50 AM CDT | Special Marine Warning | LIX | 85 min | |
| Mar 29, 3:22 AM CDT | Special Marine Warning | LIX | 38 min | |
| Mar 29, 4:26 AM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 29, 6:01 AM CDT | Dense Fog Advisory | LIX | Assumption, East Baton Rouge, Iberville, Saint Bernard, Saint James, Saint John the Baptist and 1 more | 3 hr |
| Mar 29, 7:30 AM CDT | Small Craft Advisory | LIX | 27 hr | |
| Mar 29, 8:50 AM CDT | River Flood Warning | LIX | Saint Tammany | 3 days |
| Mar 29, 9:09 AM CDT | River Flood Warning | LIX | Saint Tammany | 48 hr |
Nearby
River Flood Warnings in Louisiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.